Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 70, NWS Blacksburg, VA

June 30, 2020Stokes County, Surry County, North Carolina; Carroll County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2020, 1:42 PM EDT for Stokes County, Surry County, North Carolina; Carroll County, Virginia. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2020, 1:42 PM EDT (17:42 UTC)
Expired
Jun 30, 2020, 2:45 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Stokes County, NC, Surry County, NC, Carroll County, VA

The radar

The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:57 PM EDTTSTM WND DMG1.6 Nw Pine Ridge, NCTREE DOWN PINE RIDGE RD. AND REID FLIPPEN ST.
Jun 30, 2:00 PM EDTTSTM WND DMG3.9 Wsw Pine Ridge, NCTREE DOWN ROUND PEAK CHURCH RD.
Jun 30, 2:23 PM EDTTSTM WND DMG1.8 Ssw Mount Airy, NCTREE DOWN ON ASHBURN PARK LANE.
Jun 30, 2:28 PM EDTTSTM WND DMGDobson, NCSTRONG STORMS MOVING SOUTH THROUGH SURRY COUNTY BLEW DOWN A TREE IN THE DOBSON AREA.
Jun 30, 2:36 PM EDTTSTM WND DMG3.6 Se Pine Ridge, NCTREE DOWN BRYANT RD. AND ROUND PEAK CH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WUUS51 KRNK 301742
SVRRNK
NCC169-171-VAC035-301845-
/O.NEW.KRNK.SV.W.0070.200630T1742Z-200630T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
142 PM EDT Tue Jun 30 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northeastern Surry County in northwestern North Carolina...
  Southwestern Stokes County in north central North Carolina...
  South central Carroll County in southwestern Virginia...

* Until 245 PM EDT.

* At 142 PM EDT, a severe thunderstorm was located over Pine Ridge,
  or over Bottom, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mount Airy...
  Flat Rock...
  Dobson...
  Pilot Mountain...
  Cana...
  Bottom...
  and King.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8047 3626 8051 3653 8092 3661 8065
      3659 8061 3656 8061 3656 8054 3639 8019
      3626 8028 3626 8045 3624 8045
TIME...MOT...LOC 1742Z 299DEG 20KT 3649 8073 

HAIL...1.00IN
WIND...60MPH
 
$$

WP
3 follow-up statements
641 
WWUS51 KRNK 301755
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
155 PM EDT Tue Jun 30 2020

VAC035-301805-
/O.CAN.KRNK.SV.W.0070.000000T0000Z-200630T1845Z/
Carroll VA-
155 PM EDT Tue Jun 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL CARROLL COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3626 8047 3626 8051 3652 8089 3655 8077
      3656 8066 3656 8063 3654 8060 3654 8055
      3639 8019 3626 8028 3626 8045 3624 8045
TIME...MOT...LOC 1755Z 328DEG 6KT 3648 8073 

$$

NCC169-171-301845-
/O.CON.KRNK.SV.W.0070.000000T0000Z-200630T1845Z/
Surry NC-Stokes NC-
155 PM EDT Tue Jun 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR
EASTERN SURRY AND SOUTHWESTERN STOKES COUNTIES...

At 155 PM EDT, a severe thunderstorm was located over Pine Ridge, or
over Bottom, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Airy...
Flat Rock...
Pilot Mountain...
Bottom...
King...
Level Cross...
and Woodville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8047 3626 8051 3652 8089 3655 8077
      3656 8066 3656 8063 3654 8060 3654 8055
      3639 8019 3626 8028 3626 8045 3624 8045
TIME...MOT...LOC 1755Z 328DEG 6KT 3648 8073 

HAIL...1.00IN
WIND...60MPH
 
$$

WP
664 
WWUS51 KRNK 301826
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
226 PM EDT Tue Jun 30 2020

NCC169-171-301845-
/O.CON.KRNK.SV.W.0070.000000T0000Z-200630T1845Z/
Surry NC-Stokes NC-
226 PM EDT Tue Jun 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR
EASTERN SURRY AND SOUTHWESTERN STOKES COUNTIES...

At 225 PM EDT, a severe thunderstorm was located over Ararat, or near
Pilot Mountain, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mount Airy...
Dobson...
Pilot Mountain...
Bottom...
King...
Pine Ridge...
and Pilot Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3626 8047 3626 8051 3649 8085 3654 8074
      3652 8063 3632 8024 3626 8028 3626 8045
      3624 8045
TIME...MOT...LOC 1825Z 299DEG 20KT 3640 8054 

HAIL...1.00IN
WIND...60MPH
 
$$

RR
033 
WWUS51 KRNK 301837
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
237 PM EDT Tue Jun 30 2020

NCC169-171-301846-
/O.EXP.KRNK.SV.W.0070.000000T0000Z-200630T1845Z/
Surry NC-Stokes NC-
237 PM EDT Tue Jun 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN SURRY AND SOUTHWESTERN STOKES COUNTIES WILL EXPIRE AT 245 PM
EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3626 8047 3626 8051 3649 8085 3654 8074
      3652 8063 3632 8024 3626 8028 3626 8045
      3624 8045
TIME...MOT...LOC 1836Z 299DEG 20KT 3638 8049 

$$

RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:19 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 30, 1:19 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
119 PM EDT Tue Jun 30 2020

.SYNOPSIS...
A weak front remains over the area through Thursday before
dissipating. This weather pattern will keep a daily chance of
showers and thunderstorms in the region through Thursday. High
pressure building over the area at the end of the week will
result in the weather trending drier over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 110 PM EDT Tuesday...

Update again to increase pops in the mountains of southern WV
into the NC mountains/foothills as convection unzipping along an
axis of theta-e/better instability. Limited to no coverage in
the east, but models favor isolated development out that way
after 1-2pm. Will have to watch for localized flash flooding as
rainfall rates of 3-4 inches an hour are being observed in the
heavier storms along the I-77 and west corridor. Still given
localization will not issue any flood related watches.

Previous morning discussion...

Updated forecast through the day to lower pops especially this
morning, given lack of activity on radar. HRRR from 12z seemed
to be handling things better with the vort tracking across east
KY. Just a few showers/storms across SE WV/SW VA/NC late this
morning, then typical summer shotgun pattern this afternoon,
though models are showing better coverage across the mountains
of southern WV to NC.

Previous discussion from early this morning...

A few line segments with showers and thunderstorms still in the
area early this morning. HRRR and HREF picking up the current
radar trends reasonably.

Since there is no organized forcing today and tonight, the weak
surface front, convective vort maxes and outflow boundaries
will be the lifting mechanisms this afternoon and evening. Given
enough heating, there will plenty of instability to support
isolated to scattered thunderstorms.

Overall probability of precipitation will still be oriented
from a lower percentage to the northeast to the higher
probabilities in the southwest. Similar to the past few days,
the best chance of thunderstorms will be in the afternoon and
evening, then drops with the loss of heating. Will maintain a
low probability of showers and thunderstorms overnight.

Persistence and NBM guidance used for temperatures today and
tonight.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 245 AM EDT Tuesday...

Our challenge during this portion of the forecast continues to be
where a weak frontal boundary will be situated, and act as the focus
for additional rounds of showers and storms. The general trend in
the models is for this feature to sink farther south of the region
each day as drier surface high pressure builds into the area from
the north, and an upper level ridge inches towards the area from the
west. This would place the greatest probability of precipitation
during these days on Wednesday, with the least on Friday. With the
slowly building upper ridge, and potentially less cloud cover each
day, temperatures during this portion of the forecast should inch
higher, and average three to five degrees milder than normal for
this time of year.

Confidence in this portion of the forecast is moderate.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 130 PM EDT Monday...

The upper trough axis will slide east into the Atlantic ocean
Friday. This will allow the central upper ridge will build into our
region. While some drier air enters the north, the combination of
heating and instability will result in isolated to scattered showers
and thunderstorms across the south. Diurnal convection will diminish
Friday evening into Friday night.  The upper trough pushes further
out into the Atlantic ocean, as the upper ridge slides eastward. The
Fourth of July will feature hot and humid weather with isolated to
scattered diurnal showers and thunderstorms. The coverage of
convection on the GFS is greater than the ECMWF. As the Northeast
upper trough sharpens Sunday and Monday expect unsettled weather
with scattered showers and thunderstorms especially across the
higher terrain.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
As of 110 PM EDT Tuesday...

Overall looking at VFR this afternoon into the evening.
Exceptions will be along/west of a BKW-MWK line where line of
convection exists. BLF will be impacted through about 19-20z,
then high-res models are showing widely scattered coverage
across the rest of the mountains in terms of LWB-BCB-ROA, with
VCTS and at times SHRA/TSRA between 19-22z. Confidence highest
at BCB based on HRRR and latest radar trends.

So with storms expect IFR vsbys/cigs.

Overall coverage diminishes this evening though will amend as
needed if showers pose a threat for an airport. Overnight, fog
appears possible given higher RH and where it rains, especially
again at LWB/BLF and BCB. Expect IFR or lower with moderate
confidence of this happening.

Any fog/low clouds will give way to VFR after 13-14z Wednesday,
with most storm chances not occurring until the afternoon, so
for now kept it out of the tafs through 18z Wed, though BLF/BCB
could see something around 17-18z.

Extended Aviation Discussion...

Ill-defined surface boundary will linger around into Thursday.
Showers/storms mainly in the afternoon/evenings, so expect
periods of sub- VFR conditions, with low cigs at night likely as
well.

Should see a less threat of storms Friday-Saturday as upper
ridge builds from the west, so overall mainly VFR expected,
outside any early morning fog in the typical locations like
KLWB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...KK
AVIATION...AMS/PM/WP
Hazardous weather outlook, Jun 30, 12:43 PM EDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1243 PM EDT Tue Jun 30 2020

NCZ004>006-020-VAZ011-014-017>020-022>024-032>035-043>047-058-059-
WVZ043-044-507-508-011645-
Stokes-Rockingham-Caswell-Yadkin-Giles-Montgomery-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
1243 PM EDT Tue Jun 30 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ007-009-010-012-013-015-016-WVZ042-011645-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Wythe-
Pulaski-Grayson-Carroll-Mercer-
1243 PM EDT Tue Jun 30 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms this afternoon will produce
locally heavy rainfall. This could result in isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 30, 12:21 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1221 PM EDT Tue Jun 30 2020

VAZ007-010-012-016-WVZ042-301645-
Tazewell-Bland-Wythe-Carroll-Mercer-
1221 PM EDT Tue Jun 30 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN TAZEWELL...CENTRAL BLAND...CENTRAL WYTHE...WEST CENTRAL
CARROLL AND SOUTHWESTERN MERCER COUNTIES...

At 1220 PM EDT, radar indicated strong thunderstorms along a line
extending from Coaldale to near Suiter to Ivanhoe.
Movement was southeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Bluefield...
Wytheville...
Bland...
Matoaka...
Max Meadows...
Rocky Gap...
and Bastian.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3727 8142 3731 8140 3732 8137 3742 8131
      3742 8130 3741 8129 3742 8128 3746 8131
      3748 8127 3737 8117 3696 8092 3674 8086
      3696 8125 3726 8146
TIME...MOT...LOC 1620Z 167DEG 14KT 3734 8137 3710 8126 3686 8095

WP
Special weather statement, Jun 30, 12:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
1242 PM EDT Tue Jun 30 2020

VAZ010-011-WVZ042-301715-
Giles-Bland-Mercer-
1242 PM EDT Tue Jun 30 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GILES...BLAND AND
SOUTHWESTERN MERCER COUNTIES...

At 1241 PM EDT, a strong thunderstorm was located over Bluefield,
moving southeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bluefield...
Bland...
Bastian...
Rocky Gap...
Ceres...
Mechanicsburg...
and Clear Fork.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3722 8125 3723 8123 3727 8127 3736 8123
      3728 8085 3705 8102 3705 8103 3704 8108
      3703 8110 3717 8127 3718 8126 3722 8128
TIME...MOT...LOC 1641Z 295DEG 13KT 3725 8119

BMG
Special weather statement, Jun 30, 1:02 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
102 PM EDT Tue Jun 30 2020

VAZ015-016-301730-
Grayson-Carroll-
102 PM EDT Tue Jun 30 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL AND
SOUTHEASTERN GRAYSON COUNTIES AND THE CITY OF GALAX...

At 102 PM EDT, a strong thunderstorm was located over Galax, moving
southeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Galax...
Fries...
Fancy Gap...
Byllesby...
Baywood...
Lambsburg...
and Woodlawn.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3656 8095 3664 8106 3679 8095 3669 8064
      3656 8074
TIME...MOT...LOC 1702Z 301DEG 12KT 3668 8094

BMG
Special weather statement, Jun 30, 1:10 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
110 PM EDT Tue Jun 30 2020

VAZ010-012-013-301745-
Pulaski-Bland-Wythe-
110 PM EDT Tue Jun 30 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PULASKI...EAST CENTRAL
BLAND AND NORTHEASTERN WYTHE COUNTIES...

At 109 PM EDT, a strong thunderstorm was located over Long Spur, or
near Bland, moving southeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pulaski...
Max Meadows...
Long Spur...
Mechanicsburg...
Grahams Forge...
Gunton Park...
and Kimberling.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3718 8102 3717 8088 3715 8085 3717 8081
      3716 8067 3690 8084 3705 8110
TIME...MOT...LOC 1709Z 301DEG 12KT 3710 8099

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:47 PM EDTSpecial Weather StatementRNKStokes28 min
Jun 30, 2:16 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin44 min
Jun 30, 2:56 PM EDTAreal Flood AdvisoryRNKAlleghany, Ashe, Surry, Wilkes, Yadkin4 hr
Jun 30, 2:58 PM EDTSpecial Weather StatementRNKAlleghany, Wilkes, Yadkin62 min
Jun 30, 3:56 PM EDTSpecial Weather StatementRNKWilkes34 min
Jun 30, 4:12 PM EDTAreal Flood AdvisoryRNKWilkes2 hr
Jun 30, 12:21 PM EDTSpecial Weather StatementRNKBland, Wythe24 min
Jun 30, 12:32 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell3 hr
Jun 30, 12:42 PM EDTSpecial Weather StatementRNKBland33 min
Jun 30, 1:02 PM EDTSpecial Weather StatementRNKCity of Galax28 min
Jun 30, 1:10 PM EDTSpecial Weather StatementRNKPulaski35 min
Jun 30, 1:21 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax114 min
Jun 30, 2:43 PM EDTSpecial Weather StatementRNKFloyd32 min
Jun 30, 3:33 PM EDTAreal Flood WarningRNKSmyth, Tazewell3 hr
Jun 30, 4:26 PM EDTFlash Flood WarningRNKTazewell2 hr
Jun 30, 4:52 PM EDTSpecial Weather StatementRNKHalifax23 min
Jun 30, 6:35 PM EDTAreal Flood WarningRNKGrayson, Smyth, Tazewell3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.